# SDR CA050527016

- Difficulty date: May 26, 2005
- Submitted: June 2, 2005
- Operation: General aviation
- Make and model: Dhav DHC2*
- Aircraft time: 15,254 hours
- Engine: Pwa R985AN14B
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 261280
- Condition: Cracked
- Location: Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

THE ENGINE WAS RETURNED TO CANADA FROM THE USA FOLLOWING REPAIR AND INSTALLED ONDHC-2 MK 1 AIRCRAFT.  WHEN THE ENGINE WAS STARTED EXCESSIVE OIL LEAK WAS OBSERVED FROM THE AREA NEAR THE REAR OF THE PROPELLER HUB AND THE NOSE CASE OF THE ENGINE.  THE PROPELLER AND REAR CONE WERE REMOVED AND THE CRANKSHAFT WAS FOUND TO BE CRACKED.  THE CRACK WAS VISIBLE TO THE NAKED EYE AND WAS LOCATED ON THE SHAFT WHERE THE REAR CONE SITS.  THE CRACK MEASURES APPROX 2.5 INCHES IN LENGTH AROUND THE CIRCUMFERANCE OF THE SHAFT.  THE ENGINE WAS REMOVED.
